I am suffering from extreme numbness and tingling in the legs for the past nine months. I have some strange sensations in my legs and other parts of the body. I have a vitamin B12 of 438 pg/mL and vitamin D of 44 ng/mL. I had unprotected sex with a girl. After that, my problems got started. I tested myself for STDs and it showed a positive result for HSV1 IgG, CMV, and rubella IgG. I consulted a dermatologist and venereologist for taking treatment. But they referred me to a neurologist. My symptoms got alleviated but tingling, irritation, numbness, and strange sensation in the legs are persisting continuously. I have a feeling of ants crawling under my skin of shins. Please help.
Welcome to icliniq.com.
I have gone through the test reports. You have a positive result only for HSV1 (herpes simplex virus 1) and the presence of IgG (immunoglobulin G) rubella and CMV (cytomegalovirus) indicates your past infection. They are not active now. Your symptoms suggest peripheral neuropathy. So, I suggest you do nerve conduction studies to examine your nerves. For now, you can start taking tablet Encentin 300 mg (Gabapentin) three tablets a day or Pregabalin 75 mg (Gabalin) two tablets a day. Gabalin is more potent than Encentin but it causes more sedation. You can start taking these medicines gradually and increase their dosage slowly in a couple of days.
Thank you doctor,
I have started taking Gabapentin from its lower dose to thrice a day for a week. But still, I am not experiencing relief and I have numbness and tingling with irritating pain in my legs and feet. Sometimes, my feet get numb with pain. How long do I need to continue taking tablets? I do not have any relief from my pain present in my shoulder, knee, and elbow. Can I have a nerve conduction study soon? Please mention whether my condition will become normal soon. My condition became worse after getting the infection of HSV1.
Welcome back to icliniq.com.
I suggest you increase the dose of Gabapentin to five tablets a day. Take two tablets in the morning, one at lunch, and two tablets in the evening. If it does not help you, you can take tablet Pregabalin 75 mg four tablets a day. Take two tablets in the morning and two tablets in the evening. If it does not help you, you can take Amitriptyline 25 mg at bedtime along with other medicines. A nerve conduction study is a test done by a neurologist. It measures the electrical properties of the nerve. I do not whether the situation is temporary or not as there is no obvious cause. But steroids can help you to reduce inflammation. You can consult a neurologist for having a physical examination and nerve conduction studies.
Thank you doctor,
I took Pregabalin for fifteen days. It caused more suffering in me. My mouth has become dry. I have stiffness and pain in my legs. I am not able to walk due to my pain. I seem to have a fluttering sensation in my skin. I have a feel of something jumping in my skin. I have done nerve conduction studies. After taking Pregabalin, my tingling was gone for a few periods of time. Now, I have stiffness, pain, restlessness, and irritating sensation in my body. I have a feeling that NCV is conducted consistently in my body. I consulted a doctor again. He prescribed me Pregabalin again. I have attached the treatments as prescribed by the doctor.
Welcome back to icliniq.com.
Your nerve conduction tests are normal and it does not exclude a single fiber neuropathy. Instead of Pregabalin, I suggest you take Gabapentin 1800 mg daily along with Amitriptyline 25 mg at bedtime. You can also have another combination such as Gabapentin and Duloxetine. I am unable to understand the drugs prescribed by your doctor. I suggest you discuss the above-mentioned treatment options with your doctor.
Was this answer helpful?|
I read a lot of negative reviews on this tablet, with relation to nerves ... Read fullIs it safe to take Gabapentin for diabetic neuropathy?
.. I am Dr Anshul Varshney for your help. It's an excellent drug. Infact it's an elder sister of Pregabalin only. Gabapentin is little more potent then Pregabalin. Only possible side effect of that drug is dizziness but since your mother has been ... Read fullI have lower back pain and numbness of feet. Please help.
.. your query and understand your concerns about an ongoing lower back ache. I have seen the reports that you had attached (attachment removed to protect patient identity). There is a compression of the L4 nerve, which is responsible for the numbness... Read full
Ask your health query to a doctor online?Ask a Neurologist Now